Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 19, NWS Riverton, WY

August 6, 20129 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 6, 2012, 3:02 AM MDT for 9 counties in Wyoming. It took effect at Aug 6, 2012, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 3:02 AM MDT (09:02 UTC)
In effect from
Aug 6, 2012, 11:00 AM MDT
Expired
Aug 6, 2012, 9:00 PM MDT
In force
10 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 72 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4340 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS85 KRIW 060902
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT MON AUG 6 2012

...INCREASING FIRE DANGER ACROSS WESTERN AND SOUTHERN WYOMING
MIDDAY TODAY THROUGH THIS EVENING...

.INCREASING MID AND HIGH LEVEL MONSOONAL MOISTURE WILL CONTINUE TO SPREAD
ACROSS SOUTHERN AND WESTERN WYOMING THIS MORNING. THUNDERSTORMS
WILL DEVELOP LATER IN THE MORNING AND CONTINUE INTO THE AFTERNOON
AND EVENING HOURS. THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN
SOME DRY LIGHTNING AS WELL AS GUSTY OUTFLOW WINDS. IN
ADDITION...DRY LOW LEVELS WILL MEAN THAT VERY LITTLE RAIN WILL
FALL OUT OF SOME OF THE THUNDERSTORMS...ESPECIALLY AROUND THE
EDGES OF ANY OF THE STORM CELLS.

WYZ277>279-289-061715-
/O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/
/O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
302 AM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278...
279 AND 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 277...278...279 AND 289.

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 45 TO 50 MPH NEAR THUNDERSTORMS
  EXCEPT 50 TO 55 MPH ACROSS ZONES 279 AND 289.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ286-288-061715-
/O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/
/O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
302 AM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND
288...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 286 AND 288.

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 50 TO 55 MPH NEAR THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ140-414>416-061715-
/O.UPG.KRIW.FW.A.0017.120806T1700Z-120807T0300Z/
/O.NEW.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
YELLOWSTONE NATIONAL PARK-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
302 AM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414...
415 AND 416...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 140...414...415 AND 416.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 40 TO 45 MPH NEAR THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
816 
WWUS85 KRIW 061648
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1048 AM MDT MON AUG 6 2012

...INCREASING FIRE DANGER ACROSS WESTERN AND SOUTHERN WYOMING
MIDDAY TODAY THROUGH THIS EVENING...

.INCREASING MID AND HIGH LEVEL MONSOONAL MOISTURE WILL CONTINUE
TO SPREAD ACROSS SOUTHERN AND WESTERN WYOMING THIS MORNING.
THUNDERSTORMS WILL DEVELOP LATER IN THE MORNING AND CONTINUE INTO
THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE EXPECTED
TO CONTAIN SOME DRY LIGHTNING AS WELL AS GUSTY OUTFLOW WINDS. IN
ADDITION...DRY LOW LEVELS WILL MEAN THAT VERY LITTLE RAIN WILL
FALL OUT OF SOME OF THE THUNDERSTORMS...ESPECIALLY AROUND THE
EDGES OF ANY OF THE STORM CELLS.

WYZ277>279-289-070300-
/O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
1048 AM MDT MON AUG 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278...279 AND
289...

* AFFECTED AREA...FIRE WEATHER ZONES 277...278...279 AND 289.

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY 
  THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 45 TO 50 MPH NEAR THUNDERSTORMS 
  EXCEPT 50 TO 55 MPH ACROSS ZONES 279 AND 289. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ286-288-070300-
/O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
1048 AM MDT MON AUG 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND 288...

* AFFECTED AREA...FIRE WEATHER ZONES 286 AND 288.

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED DRY 
  THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 50 TO 55 MPH NEAR THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ140-414>416-070300-
/O.CON.KRIW.FW.W.0019.120806T1700Z-120807T0300Z/
YELLOWSTONE NATIONAL PARK-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
1048 AM MDT MON AUG 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414...415 AND
416...

* AFFECTED AREA...FIRE WEATHER ZONES 140...414...415 AND 416.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTS UP TO 40 TO 45 MPH NEAR THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING AND GUSTY OUTFLOW 
  WINDS WILL INCREASE THE THREAT OF NEW FIRE STARTS TO SPREAD 
  QUICKLY OR ALLOW SMOLDERING AREAS FROM RECENT THUNDERSTORM 
  ACTIVITY TO QUICKLY DEVELOP INTO MORE VISIBLE FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
998 
WWUS85 KRIW 070255
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
855 PM MDT MON AUG 6 2012

...RED FLAG WARNING TO EXPIRE ACROSS WESTERN AND SOUTHWESTERN
WYOMING...


WYZ277>279-289-070400-
/O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
855 PM MDT MON AUG 6 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 277...278...279 AND 289...

THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

WYZ286-288-070400-
/O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
855 PM MDT MON AUG 6 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 286 AND 288...

THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

WYZ140-414>416-070400-
/O.EXP.KRIW.FW.W.0019.000000T0000Z-120807T0300Z/
YELLOWSTONE NATIONAL PARK-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
855 PM MDT MON AUG 6 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 140...414...415 AND 416...

THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:55 AM MDT, 7 minutes earlier.

Area forecast discussion, Aug 6, 2:55 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
255 AM MDT MON AUG 6 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

THE MONSOON SURGE IS NOW SPREADING NORTH INTO SOUTHERN IDAHO AND
UTAH. UINTA COUNTY IN FAR SOUTHWEST WYOMING HAD A BRIEF GLANCING
FROM THIS SURGE EARLIER THIS EVENING. THE SHORTWAVE THAT WILL BE
ROTATING AROUND THE HIGH...CENTERED OVER TEXAS AND MOVING INTO THE
FOUR CORNERS REGION TODAY AND TONIGHT....WILL BE BRINGING
THUNDERSTORMS INTO WESTERN WYOMING LATER THIS MORNING AND THEN INTO
AREAS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. THE SHORTWAVE
SHOULD BE TRACKING ACROSS WESTERN WYOMING TODAY AROUND 18Z
TODAY...00Z ACROSS CENTRAL WYOMING AND AROUND 06Z TONIGHT IN JOHNSON
COUNTY. DRIER AIR SHOULD BE WORKING INTO WESTERN WYOMING BY THIS
EVENING BEHIND THE SHORTWAVE. THIS WILL TRANSLATE INTO RAPIDLY CLIMBING DEW
POINTS THROUGH THE REMAINDER OF THE MORNING WITH DEW POINTS IN THE
20S CLIMBING TO THE 30S EAST OF THE DIVIDE TODAY AND UP INTO THE 40S
TO AROUND 50 WEST OF THE DIVIDE. CLOUDS AND THUNDERSTORMS WILL
ARRIVE IN WESTERN WYOMING LATER THIS MORNING. DEBRIS HIGH AND MID
CLOUDS SHOULD NOT INTERFERE WITH THE LACK OF DESTABILIZATION OF THE
ATMOSPHERE DUE TO LACK OF AMPLE SOLAR INSULATION AS UPPER LEVEL
COOLING DUE TO THE SHORTWAVE SHOULD TRUMP EFFECT FROM THE
CLOUDINESS. THUNDERSTORMS WILL MIGRATE TO AREAS EAST OF THE DIVIDE
THIS AFTERNOON AND EVENING. THE WIDEST COVERAGE OF THUNDERSTORMS
SHOULD OCCUR IN WESTERN AND SOUTHERN WYOMING WHERE THE BEST TOTALS
WILL BE. HOWEVER...STORMS EAST OF THE DIVIDE WILL HAVE THE GREATEST
POTENTIAL TO PRODUCE ANY MICROBURSTS. THUNDERSTORMS WILL START OUT
DRY ACROSS THE AREA BUT THE VIRGA FROM THE INITIAL HIGH BASED STORMS
WILL MOISTEN THE LOWER LAYERS OF THE AIRMASS WITH WETTER STORMS TO
FOLLOW. HAVE ELECTED TO GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR WESTERN AND SOUTHERN WYOMING FROM 17Z
THROUGH 03Z TODAY SINCE LIGHTNING FROM THE DRY AND WET THUNDERSTORMS
WILL OCCUR AFTER A DRY SPELL. ON TUESDAY THE RIDGE WILL BUILD BACK
IN INTO THE ROCKIES. A WEAK SHORTWAVE WILL PRODUCE SOME ISOLATED
THUNDERSTORMS IN NORTHWEST WYOMING WEDNESDAY EVENING. TEMPERATURES
WILL BE A FEW DEGREES COOLER TODAY WITH THE CLOUDS AND SHOWERS BUT
WILL WARM BACK UP TUESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY
MODEL DIFFERENCES CONTINUE IN THE MEDIUM RANGE PERIOD WITH THE ECMWF
MUCH DRIER OVER THE WEEKEND ESPECIALLY WITH ITS SLIGHTLY FURTHER NW
POSITION OF THE UPPER HIGH. THE GFS AND GEM KEEP THE HIGH CLOSER TO
THE 4-CORNERS THROUGH THE WEEKEND WITH MORE MONSOONAL MOISTURE
ROTATING AROUND THE PERIPHERY. THE ECMWF HAS TRENDED TOWARDS THE
4-CORNERS SOLUTION COMPARED TO THE LAST COUPLE NIGHTS FOR THE
BEGINNING OF THE PERIOD AND THUS WILL CONTINUE SIDING TOWARDS THE
CLIMATOLOGICAL 4-CORNERS POSITION BEST REPRESENTED BY THE GFS. WITH
THAT SAID...WILL HAVE AT LEAST ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS IN MOST OF THE AREA FRIDAY THROUGH THE WEEKEND WITH
BETTER COVERAGE IN THE MOUNTAINS. STILL FAIRLY DRY THURSDAY TO
START THE PERIOD WITH MAINLY LATE DAY ISOLATED MOUNTAIN STORMS.
GFS IS STILL SHOWING AN EMBEDDED DISTURBANCE ON FRIDAY TO GET THE
STORMS GOING AND THEN MAYBE ANOTHER ONE ON SATURDAY. THE GFS HAS
BEEN REASONABLY CONSISTENT WITH THIS IDEA FOR 3 NIGHTS. EVEN MORE
MODEL DIFFERENCES BY MONDAY WITH THE GFS KEEPING MOISTURE IN THE
FLOW AHEAD OF A CANADIAN COLD FRONT. THE ECMWF HAS SHIFTED FROM A
PACNW TROUGH TO A WEAK TROUGH PASSING ACROSS MT AND THE NRN HIGH
PLAINS WITH A DRY WLY FLOW OVER OUR AREA. WILL STICK WITH THE
PREFERRED GFS AT LEAST ISOLATED STORMS IN AND NEAR THE MOUNTAINS
MONDAY. OTHERWISE...CONTINUED VERY WARM TO HOT EACH DAY WITH
GENERALLY 90S EAST OF THE DIVIDE...80S WEST WITH 60S AND 70S IN
THE HIGH COUNTRY.

&&

.AVIATION.../12Z ISSUANCE/

WEST OF THE DIVIDE...AN UPPER LEVEL DISTURBANCE AND DEEPER MONSOONAL
MOISTURE WILL ROTATE INTO WESTERN WYOMING THIS MORNING AND ACROSS
CENTRAL WYOMING THIS AFTERNOON. ISOLATED SHOWERS AND A FEW
THUNDERSTORMS WILL BE ENCOUNTERED VCNTY AND WEST OF A KRKS-KPNA-
KJAC LINE THIS MORNING WITH COVERAGE INCREASING THROUGH THE
MORNING...THE PEAK OF ACTIVITY WEST OF THE DIVIDE FROM 17Z-22Z.
CLEARING WILL OCCUR AFTER 00Z TUESDAY.

EAST OF THE DIVIDE...SHOWERS WILL SPREAD WEST TO A VCNTY KCOD-KLND
AROUND 16Z WITH THE PEAK OF SHOWER AND THUNDERSTORM ACTIVITY FROM
19Z-23Z ACROSS WEST CENTRAL...AND FROM 22Z-02Z VCNTY KCPR AND
INTERSTATE 25.  CLEARING WILL OCCUR 02Z-06Z...WEST TO EAST.

THE PRIMARY HAZARD WITH ANY THUNDERSTORMS WILL BE ERRATIC OUTFLOW
WIND GUSTS OF 40-50KTS.

&&

.FIRE WEATHER...

A RED FLAG WARNING IS IN EFFECT FOR WESTERN AND SOUTHERN WYOMING
FROM 1100 LATE THIS MORNING THROUGH 2100 THIS EVENING. THIS WARNING
WILL BE PRIMARILY FOR LIGHTNING AFTER A DRY SPELL ALONG WITH DRY
FUELS. AREAS TO THE NORTH AND EAST WILL SEE MORE ISOLATED STORMS SO
LEFT THESE AREAS OUT OF THE WARNING. THE THUNDERSTORMS WILL START
LATER THIS MORNING IN SOUTHERN AND WESTERN WYOMING AND WILL MIGRATE
TO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. STORMS EAST
OF THE DIVIDE WILL HAVE THE GREATEST POTENTIAL FOR MICROBURSTS. HOT
AND DRY WEATHER WILL ENSUE TUESDAY AND WEDNESDAY. THE HAINES INDEX
ON TUESDAY AND WEDNESDAY AFTERNOON IN WESTERN WYOMING WILL BE A SIX.
ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY EVENING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING WYZ140-277>279-286-288-289-414>416.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...AEM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN AUG 5 2012

WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...SCATTERED THUNDERSTORMS IN THE WEST AND ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS IN THE EAST.

TUESDAY AND WEDNESDAY...ISOLATED MAINLY MOUNTAIN THUNDERSTORMS
POSSIBLE.

THURSDAY...ISOLATED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND WEST.

FRIDAY AND SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...
ESPECIALLY IN AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.